MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED
Model Number 57062
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).It cannot be definitively concluded that the pump caused or contributed to the customer's thrush.Reported issues of thrush were investigated under (b)(4) and the root causes were identified as: lack of education/training to mothers on breast feeding and breast milk pumping; insufficient guidance on breast shield sizing to prevent nipple trauma; insufficient personal hygiene practices prior to breast milk pumping or breast feeding; and) no access to or not following the manufactures' instructions for the cleaning and sanitation of the breast milk pumping components.No corrective actions resulted as it was determined that detailed instructions are available and adequate in both printed and on-line formats for cleaning breast milk pumping equipment, personal hygiene, proper breast shield sizing to prevent nipple soreness/trauma, which can lead to skin breaches, allowing for the potential introduction of yeast.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that she and her baby were being treated for thrush and she expressed concern that the fungi may have been transferred to her pump in style breast pump.The customer also alleged that both she and her baby were undergoing treatment with anti-fungal medication.

Brand Name
PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry 60050
MDR Report Key8337027
Report Number1419937-2019-00020
Device Sequence Number16177942
Product Code HGX
UDI-Device Identifier00020451570624
UDI-Public00020451570624
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Model Number57062
Device Catalogue Number57062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;